Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Can 5 Mg Of Lexapro Be An Effective Dose For Depression And Gad?


  • Please log in to reply
7 replies to this topic

#1 Robert123

Robert123

    Junior Member

    ID: 12865

  • Junior Member
  • PipPip
  • 112 posts

Posted 08 January 2007 - 07:51 AM

Hi everybody, I have a dilema and need help. I have been on a couple of meds lately and have withdrawn from them. The last 2 had been cymbalta because the sexual side effects and wellbutrin because the big anxiety it causes. My problem is the only happyness I have going on with my life is a girl that I have some time being with but while on ssri's/snri's it's hard to perform or be interested. I had to withdraw from wellbutrin on my own the other day. I actually been real depress and anxious since I withdraw from cymbalta a couple of month ago and it's getting worst everyday. I'm a good candidate for ssri's so I'm thinking on giving lexapro a shot since it's the ssri with less side effects but I'm thinking on starting at the dosage of 5 mg to c if it can be effective and not affect my libido and my sexual health. I'm not asking anyone to tell me what to do. I know that's my and my doctors decision. All I'm asking is for your advise and help. Could 5 mg of lexapro be an effective dosage for depression and anxiety? and has anyone been in this dosage with no sexual sides? Your help will be appreciated. Thanks

#2 Jkm

Jkm

    Member

    ID: 28

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 08 January 2007 - 11:04 AM

I was on 10mg. for depression and GAD and it took months to take the anxiety down on it's own, but I started out with panic disorder and was really quite anxious...... I think you'll find that 5mg. is a start up dose, but most docs will let you try this to see if it's going to have any effect. I know that woment really are out on this deal, as if ad's take down the libido, there's nothing out there to help things along, like choices that men have.

I'm really surprised that your doc tried you on Wellbrutin and mine laughed and said it was way too stimulating when we discussed it, as it may be less of a bummer on the sex drive, ect.

I've been on Cymbalta for over 2 years as I'd rather live without the response, than be anxious. Some of us have to make big choices, but I'm older and the husband is very supportive, after having to see me go through the panic disorder....

I know it's something that is an issue for anyone in a relationship. Most of us agree that having a relationship with another person is one way to feel better, when depressed and have a ton of anxiety, then you have to deal with the med issue and the consequences that it can present. It's a tough call whether or not to be on meds when this happens, I know. I hope you and your doc find something that works for your symptoms and doesn't diminish your drive, ect. I know without meds to calm down the symptoms, I wouldn't be able to walk out of the house, they're so unremitting without some kind of meds!!

Have you tried looking in the various med rooms to see what other's have to say about this? You might find more info for the looking!!

Jackie
Posted Image

I have GAD. I worry about everything, lol!

#3 Ajumbledmess

Ajumbledmess

    Member

    ID: 7815

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 2,822 posts
  • Gender:Female
  • Location:U.S.A

Posted 08 January 2007 - 11:07 AM

whatever dose makes you feel well and better is enuff

Posted ImageAjumbledmessPosted Image

"Sometimes we need to hurt in order to grow we must fail in order to know we must lose in order to gain some lessons are learned best through pain."







#4 Robert123

Robert123

    Junior Member

    ID: 12865

  • Junior Member
  • PipPip
  • 112 posts

Posted 08 January 2007 - 08:16 PM

JKM, Thanks for your advise. The sad thing about my situation is that I wasn't born with this sickness. The cause of my depression was my life situation. In reality I believe that If i would have just gone through therapy it would have been enough but these days doctors medicate patients for anything. My biggest problem at the moment and the past year is dealing with the withdrawal from AD and the depression that I never solved. In the 3 years that I was on meds I didn't feel depressed. I was numb emotionaly and sexually. Now when I come out of the meds my depression and the anxiety that I never had tripled so it's hard for me since I never solved the caused of my depression. The biggest dilema that I have ever faced in my life and Believe that I been through hell is withdrawing from AD successfully. I believe that AD are helpfull for people that are severely depress but I don't believe it should be the first option for everybody. Well now I have no choice but to deal with this situation. I know I can overcome this and feel happy without meds again but it's going to take time. But this time when I'm on a AD I would atleast have a sex life.

Wish u the best.

Edited by Robert123, 08 January 2007 - 08:18 PM.


#5 cinnamona666

cinnamona666

    Gold Member

    ID: 7154

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,178 posts
  • Location:arizona

Posted 09 January 2007 - 03:55 PM

the sexual side effects of SSRIs really really frustrated me and made me angry. men have a few more options tho. have you ever tried viagra? or i think there is a natural supplement called yohimbre which helps. women are kind of screwed >_<

<3laura
nothing is forever; nothing stays the same
even if you desire it to

^_^


<3laura

i anti-endorse any advertising below my icon =P

#6 Robert123

Robert123

    Junior Member

    ID: 12865

  • Junior Member
  • PipPip
  • 112 posts

Posted 09 January 2007 - 05:03 PM

the sexual side effects of SSRIs really really frustrated me and made me angry. men have a few more options tho. have you ever tried viagra? or i think there is a natural supplement called yohimbre which helps. women are kind of screwed >_<

<3laura


Hi, I hear what u saying. As far as viagra and yohimbe they just work to give a better erection. The sexual sides I'm experiencing from medication is decreased libido,Lost of Penis sensitivity and not being able to orgasm which sucks. Men are screwed as well.

#7 Jkm

Jkm

    Member

    ID: 28

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 09 January 2007 - 10:09 PM

It's been a trade off as I have terrible anxiety with my depression and I can't function without meds. Guess I'm in for the long haul, as they say. I think my depression is chemical as it remits so well with meds. I've been through the therapy sessions and it was helpful, but I kept relapsing into depression over the years and now it's the anxiety along with it that's so difficult to deal with. Without meds, my mind goes 100 mph with worry over trivial things and I can't go outside and have panic attacks. With meds, I feel good, work a full time job and go anywhere I please. It makes a 100% difference in my life.

Hope you find a way to deal with this. I know when I was on Paxil, 5mg. was enough after my symptoms went down and after 6 mo., I stopped taking it and felt fine for 4 years. Hopefully, I'll be able to get off meds some day, but for now, it's working for me.

Jackie
Posted Image

I have GAD. I worry about everything, lol!

#8 Robert123

Robert123

    Junior Member

    ID: 12865

  • Junior Member
  • PipPip
  • 112 posts

Posted 12 January 2007 - 05:28 AM

It's been a trade off as I have terrible anxiety with my depression and I can't function without meds. Guess I'm in for the long haul, as they say. I think my depression is chemical as it remits so well with meds. I've been through the therapy sessions and it was helpful, but I kept relapsing into depression over the years and now it's the anxiety along with it that's so difficult to deal with. Without meds, my mind goes 100 mph with worry over trivial things and I can't go outside and have panic attacks. With meds, I feel good, work a full time job and go anywhere I please. It makes a 100% difference in my life.

Hope you find a way to deal with this. I know when I was on Paxil, 5mg. was enough after my symptoms went down and after 6 mo., I stopped taking it and felt fine for 4 years. Hopefully, I'll be able to get off meds some day, but for now, it's working for me.

Jackie



Hi Jackie, You meant 5mg of lexapro not paxil correct? l after researching I found that taking weekend holiday one can minimize the sexual sideeffects. The weekend holiday is as follows: I take my med on thursday morning, skip friday and saturday, and take my med again on sunday morning. Since I'm taking a low dosage I believe that by taking holidays I hopefully wont get the withdrawal symptoms from ssri's and my depression wont return. has anyone take weekend holidays to decrease sexual sides? P.S. I have about 4 days on lexapro and I feel a decrease in my depression to some extent. I'm glad that the 5mg is working a bit. Hopefully as time goes it will make me less depress and anxious.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users